Hey guys! So can someone please help me ? I have had a terrible cough and cold for the past 5 days. Ive been coughing up green stuff. I saw my doctor today who gave me mucinex-D, prednisone 50mg and a Zpack. 3 hours after taking my first Dose of these meds I started to feel my SVT come back. I’ve had 5-6 episode of it that last 5-10 seconds a piece of the SVT. Can someone reassure me these could be the medications and not my pathways reconnecting after 2 and a half years of no SVT. Please respond, feeling down.
Psuedophed: Hey guys! So can someone please... - AF Association
I'm not a doctor but that's a lot of meds to bombard your body with at once. If I were in your shoes I would take the Z pak as that is an antibiotic and coughing up green secretions almost always indicates an infection (as opposed to coughing up clear fluid ). Second. I would ask him if possible if you really need the prednisone. It is a steroid that is commonly used with antibiotics and alone to help the body heal faster. But it can be a harsh drug and is not without it's problems as it can affect adrenal function. Also you don't say how long the doc said to take it and it is a med you must taper off of. Third the mucinex is an OTC (over the counter) med which supposedly loosens secretions in the lungs making them easier to cough up but not really necessary. I am a retired nurse and had asthma for years and found the best way to loosen secretions without meds is to periodically stand under a hot shower which will provide steam to inhale and I bet when you get out you will find you are able clear your lungs. Do the shower thing whenever you feel stuffed up and want to loosen the phlegm. Finally, if you can contact him run this by your doc. I think he gave you all this to help you feel better but I think he will understand if you just want to try the antibiotics first. Feel better soon. There is nothing so miserable, in my opinion, than difficulty breathing. Take care irina
It might help but could be overkill. The steroids going straight in the lungs can sometime cause dangerous side effects. I used to be prescribed them for asthma and they certainly helped in the moment but now I wonder if some of my adrenal problems came from some heavy duty steroid inhaler use. I ended up asking to get off of them. Then accidentally after years of asthma I was in the emergency room for something unrelated. The doctor mentioned my asthma might improve if I tried giving up dairy. It took awhile -2 steps forward, one backward (cheese is so yummy) but when I finally gave it up 100% jt helped.Haven't had an attack for years. And no more asthma meds. Worth a try. Probably a good idea to avoid dairy when we have a cold or flu. Sometimes inhalers are necessary, though. And when they are they can provide surprising breathing relief within a few minutes.😊
Pretty sure it will be the meds certainly I avoid prednisone. I was prescribed a nasal steroid instead and that seemed fine. Ring your doctor and ask for something else. Mucinex-D is an expectorant and certainly contains pseudoephedrine,
and this ingredient can increase heart rate. I won’t take any expectorant because I know it causes AF for me. Personally I find regular steaming with Olbas oil is as effective at thinning and clearing the mucus. At least you have antibiotics, sounds like you need those!
For how long do you have to take the prednisone - I had a chest infection a few years ago and ended up in hospital for 4 days. I had antibiotics, nebuliser for a few days and prednisone, but only for a seven day period. I think the last few days was only half dose as well. It seems quite a strong mix of drugs that you are on at the moment and antibiotics can make you feel unwell on their own, as the others say contact your GP
Pseudoephedrine is probably the worst drug prescribed , It will accelerate your heart rate a no perhaps throw you into Afib. It is contraindicated with Tikosyn. Try Afrrin nasal spray sparingly . 2 or 3 days of oral steroids should help if you have actual wheezing. They may accelerate your rate however. Z packs interact with many antiarrythmics, check. A good alternative would be Ceftin or Augmentin. Good luck.